Alert archive / Kansas / Wind Advisories in 2011
Wind Advisory 21, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Oct 7, 2011, 3:44 AM CDT for 16 counties in Kansas. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2011, 3:44 AM CDT (08:44 UTC)
- Expired
- Oct 7, 2011, 7:04 PM CDT
- In force
- 15 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2350 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
917 WWUS73 KICT 070844 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 344 AM CDT FRI OCT 7 2011 KSZ032-033-047>051-067-072245- /O.NEW.KICT.WI.Y.0021.111007T0844Z-111008T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON 344 AM CDT FRI OCT 7 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG SOUTHERLY WINDS WILL AFFECT CENTRAL KANSAS FROM EARLY THIS MORNING INTO THIS EVENING. * WINDS...SUSTAINED AROUND 30 MPH...WITH GUSTS TO 40 MPH ARE LIKELY. * IMPACTS...INCLUDE POTENTIAL DIFFICULTY FOR DRIVERS DUE TO THE STRONG AND SUDDEN GUSTS AT TIMES. THIS WILL BE ESPECIALLY MORE NOTICEABLE WITH CROSS WINDS ON WEST TO EAST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ052-068-069-082-083-091>093-072245- /O.NEW.KICT.WI.Y.0021.111007T1400Z-111008T0000Z/ MARION-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...MARION...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 344 AM CDT FRI OCT 7 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...STRONG SOUTHERLY WINDS WILL AFFECT LOCATIONS GENERALLY ALONG AND WEST OF THE FLINT HILLS THIS MORNING INTO THIS EVENING. * WINDS...SUSTAINED AROUND 30 MPH...WITH GUSTS TO 40 MPH ARE LIKELY. * IMPACTS...INCLUDE POTENTIAL DIFFICULTY FOR DRIVERS DUE TO THE STRONG AND SUDDEN GUSTS AT TIMES. THIS WILL BE ESPECIALLY MORE NOTICEABLE WITH CROSS WINDS ON WEST TO EAST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADK
2 follow-up statements
364 WWUS73 KICT 072015 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 315 PM CDT FRI OCT 7 2011 KSZ032-033-047>052-067>069-082-083-091>093-080300- /O.EXT.KICT.WI.Y.0021.000000T0000Z-111008T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 315 PM CDT FRI OCT 7 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...STRONG SOUTHERLY WINDS WILL AFFECT LOCATIONS GENERALLY ALONG AND WEST OF THE FLINT HILLS INTO THIS EVENING. * WINDS...SUSTAINED AROUND 30 MPH...WITH GUSTS TO 40 MPH ARE LIKELY. * IMPACTS...INCLUDE POTENTIAL DIFFICULTY FOR DRIVERS DUE TO THE STRONG AND SUDDEN GUSTS AT TIMES. THIS WILL BE ESPECIALLY MORE NOTICEABLE WITH CROSS WINDS ON WEST TO EAST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ELDER
252 WWUS73 KICT 080004 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 704 PM CDT FRI OCT 7 2011 KSZ032-033-047>052-067>069-082-083-091>093-080115- /O.CAN.KICT.WI.Y.0021.000000T0000Z-111008T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 704 PM CDT FRI OCT 7 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA...THUS HAVE DECIDED TO CANCEL THE ADVISORY. WINDS WILL CONTINUE TO REMAIN GUSTY THIS EVENING AND INTO TONIGHT WITH SUSTAINED SPEEDS BETWEEN 15 TO 25 MPH GUSTING TO 25 TO 35 MPH. THE SUDDEN GUSTS COULD BE PROBLEMATIC FOR DRIVERS AT TIMES ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ VP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 7, 3:36 AM CDT, 8 minutes earlier.
Area forecast discussion, Oct 7, 3:36 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 336 AM CDT FRI OCT 7 2011 .DISCUSSION... MUCH NEEDED RAINFALL EXPECTED THROUGH EARLY NEXT WEEK...HIGHEST CHANCES GENERALLY WEST OF THE FLINT HILLS/I-135 CORRIDOR. ALTHOUGH NOT NEARLY AS STRONG AS YESTERDAY DUE TO LESS IMPRESSIVE PRESSURE FALLS OVER THE HIGH PLAINS...STOUT/GUSTY SOUTHERLY WINDS ARE ANTICIPATED AGAIN TODAY...STRONGEST ALONG/WEST OF THE FLINT HILLS. THE WINDS WILL BE AIDED BY STRONG UNIDIRECTIONAL LOW-LEVEL MIXING. WILL ISSUE WIND ADVISORY THROUGH 7 PM THIS EVENING. CURRENT AREA OF DISSIPATING SHOWERS/THUNDERSTORMS OVER WESTERN KS SHOULD CONTINUE TO WANE THROUGH THE PREDAWN HOURS AS BEST UPPER FORCING CONTINUES TO SHIFT WELL NORTH OF THE AREA. THINKING MOST OF THE FORECAST AREA WILL REMAIN DRY THROUGH THE DAY. HOWEVER...CANNOT RULE OUT A FEW STRAY SHOWERS/THUNDERSTORMS THROUGHOUT THE DAY GENERALLY WEST OF THE TURNPIKE CORRIDOR...GIVEN FAIRLY STOUT LOW-LEVEL MOISTURE ADVECTION...WHICH MAY BE ENOUGH TO BREAK THE CAP FOR SURFACE-BASED DEVELOPMENT THIS AFTERNOON WEST OF I-135. HOWEVER...LACK OF FOCUS WILL LIKELY PREVENT ANYTHING WIDESPREAD. A 2ND LOBE OF IMPRESSIVE SHORTWAVE ENERGY IS EXPECTED TO ROTATE THROUGH THE BASE OF THE LONGWAVE TROUGH TONIGHT...INCREASING LARGE-SCALE ASCENT ACROSS THE HIGH PLAINS. THINKING WIDESPREAD SHOWERS/THUNDERSTORMS WILL BREAK OUT ACROSS WESTERN KS TONIGHT AND PERSIST INTO SATURDAY...BRINGING MUCH NEEDED RAINFALL TO THE AREA. THINKING THIS ACTIVITY COULD CLIP FOR WEST/NORTHWEST PORTIONS OF THE FORECAST AREA (MAINLY BARTON-RUSSELL COUNTIES). SINCE WESTERN LONGWAVE TROUGH WILL REMAIN NEARLY STATIONARY AND INDIVIDUAL MID/UPPER IMPULSES WILL ROTATE NORTH/NORTHEASTWARD...PRECIPITATION WILL HAVE A TOUGH TIME ADVANCING MUCH FURTHER EAST THAN THE I-135 CORRIDOR THROUGH SATURDAY-SATURDAY NIGHT. HOWEVER...THINKING LOCATIONS EAST OF THE I-135/FLINT HILLS CORRIDORS WILL EVENTUALLY INCREASE RAINFALL PROBABILITIES LATER SUNDAY...SUNDAY NIGHT AND MONDAY...AS WESTERN CONUS LONGWAVE TROUGH FINALLY EJECTS NORTHEAST ACROSS THE PLAINS. ALL-IN-ALL...THE THREAT FOR WIDESPREAD SEVERE WEATHER ACROSS CENTRAL...SOUTH-CENTRAL AND SOUTHEAST KS IS LOW THROUGH MONDAY GIVEN EXPECTED MARGINAL INSTABILITY. HOWEVER...STRONG LOW-MID-UPPER LEVEL WIND FIELDS SHOULD PROMOTE A FEW STRONG TO MARGINALLY SEVERE STORMS THROUGHOUT THE PERIOD. NEXT CHANCE OF MEANINGFUL PRECIPITATION COULD ARRIVE FOR LATE TUESDAY INTO WEDNESDAY...AS ECMWF/GFS/CANADIAN MODELS PROGRESS FAST MOVING SHORTWAVE ENERGY ACROSS MID-AMERICA. DOES NOT LOOK LIKE A WIDESPREAD HEAVY RAIN-MAKER THOUGH. TEMPERATURES WILL REMAIN ABOVE SEASONAL NORMALS TODAY AND SATURDAY...WITH READINGS GRADUALLY COOLING CLOSER TO SEASONAL NORMALS SUNDAY/MONDAY IN WAKE OF EXPANSIVE WESTERN CONUS TROUGH. DENSE CLOUD COVER AND PRECIPITATION WILL ALSO HAMPER HIGH TEMPERATURES...ESPECIALLY WEST OF I-135. NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES ARE EXPECTED INTO MID NEXT WEEK...WITH POTENTIALLY ANOTHER COOL DOWN (AS ADVERTISED BY THE GFS) BY THURSDAY. ADK && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A LARGE STORM SYSTEM CONTINUES TO MEANDER OVER THE GREAT BASIN/CENTRAL ROCKIES WHILE A TROUGH OF LOW PRESSURE AT THE SURFACE REMAINS ANCHORED OVER THE HIGH HIGH PLAINS. THIS WILL SUPPORT A CONTINUATION OF STRONG SOUTHERLY WINDS OF 25-35 MPH WITH HIGHER GUSTS THROUGH THE 24-HOUR TAF PERIOD. SOME CONCERN THAT A NARROW LINE OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED OVER NORTHWEST KANSAS DURING THE EVENING MAY PROPAGATE EASTWARD IMPACTING KRSL AFTER 09-10Z...BUT THE THE STRONGER LARGE-SCALE FORCING FOR ASCENT IS EXPECTED TO LIFT NORTH OF THE AREA LEADING TO VFR PREVAILING ACROSS THE FORECAST AREA. THE LOW LEVEL JET WILL CONTINUE TO TRANSPORT MOISTURE NORTH LEADING TO TRANSIENT CEILINGS OF 4000-5000 FEET THROUGH THROUGH THE DAY ON FRIDAY. MWM && .FIRE WEATHER... VERY HIGH TO MARGINALLY EXTREME GRASSLAND FIRE DANGER WILL EXIST TODAY WHERE GRASSLANDS ARE AT LEAST 70-80 PERCENT CURED ALONG/WEST OF THE FLINT HILLS...COURTESY OF STOUT/GUSTY SOUTHERLY WINDS AND WARM TEMPERATURES. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 84 67 79 62 / 20 20 40 50 HUTCHINSON 84 66 77 60 / 20 30 60 70 NEWTON 83 66 79 62 / 20 20 40 50 ELDORADO 83 65 81 63 / 10 10 20 30 WINFIELD-KWLD 85 67 81 64 / 10 10 20 30 RUSSELL 84 65 72 55 / 20 70 70 70 GREAT BEND 84 65 72 55 / 20 60 70 70 SALINA 85 67 77 60 / 20 30 60 60 MCPHERSON 84 66 77 60 / 20 30 50 60 COFFEYVILLE 85 65 84 64 / 0 10 0 10 CHANUTE 84 64 84 62 / 0 10 0 10 IOLA 83 63 84 61 / 0 10 0 10 PARSONS-KPPF 84 64 84 64 / 0 10 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR KSZ052-068-069-082-083-091>093. WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-047>051- 067. &&
Hazardous weather outlook, Oct 7, 12:14 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1214 AM CDT FRI OCT 7 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-080515- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1214 AM CDT FRI OCT 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT VERY HIGH GRASSLAND FIRE DANGER WILL CONTINUE OVERNIGHT FOR LOCATIONS WEST OF INTERSTATE 135. A FEW THUNDERSTORMS ARE POSSIBLE FOR AREAS ALONG AND WEST OF A SALINA TO HUTCHINSON TO ANTHONY LINE. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY HIGH FIRE DANGER IS EXPECTED ACROSS CENTRAL AND SOUTH CENTRAL KANSAS ON FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY ACROSS CENTRAL KANSAS. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE DURING THE EVENING...WITH THE MAIN RISK BEING WIND GUSTS OF 50 TO 60 MPH AND NICKEL TO QUARTER SIZE HAIL. CHANCES FOR THUNDERSTORMS WILL INCREASE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT. A FEW STRONG STORMS WILL BE POSSIBLE...MAINLY WEST OF I-135. PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA...INCLUDING SOUTHEAST KANSAS...FROM SUNDAY THROUGH WEDNESDAY. THE RISK FOR STRONG OR SEVERE STORMS LOOKS TO BE LOW DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:38 PM CDT | Wind Advisory | ICT | Barton, Russell | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.